Wednesday, December 27, 2006

The Ritalin Fan Club?

You know I like to (try to) coin new words. So why not try for a new phrase? I googled it and found nothing matching "ritalin fan club". I'm callin it!

The thought came to mind today because I recalled how in college I became very anxious about the possibility I had (have) ADHD, or something like it. I have always been curious to try the stuff, to see what effect it had. Imagining myself loving the ritalin high -- a methylphenidate euphoria -- I envisioned founding the Ritalin Fan Club, Intl. It would consist of people united in their panegyrical anecdotes for ritalin. The screenplay would be a musical, bursting with hymns to "livin on ritalin". My favorite piece is the "Ritalin Blues".

Such is I.

Do you see now why I wonder about me and ADHD? :emoticon:

2 comments:

Karen said...

I've had ADD all my life -- long before it was trendy. When I was growing up, it was called many things other than ADD. My favorite being "flighty."

My husband has it too, and my daughter has ADHD. Makes for interesting times at our house.

My daughter and I both take ritalin, but only when we are really stressed -- like December. There's no "high," you are just less stupid and drive people slightly less crazy.

I'm a member of the Martini Fan Club, although I have not googled it.

Ritalin Prescription Information said...

My name is Nikki Hughes and i would like to show you my personal experience with Ritalin.

I am 51 years old. Have been on Ritalin for 9 years now. I began taking it for depression after my marriage ended, and also in a misguided attempt to lose weight! I lost about 15 pounds at the beginning, had tons of energy, felt great...but the weight loss stopped within a few months.. I currently feel focused and motivated after I take it and am able to get a lot done. As well as the generic ritalin, I take 6 - 12 Tylenol 1 tablets a day. I know how bad this is, but can't seem to stop for more than a few days. The last nine years seem to be a blur...it's like I have lost those years....I hardly remember anything about them. I find this sad and frightening. I take what my doctor prescribed: three 10mg. tablets a day. I have tried many times to completely get off this drug but I now realize that I am truly addicted to it. If I stop taking it for more than one day I become extremely depressed and have very negative, hopeless thoughts and ideas.

I have experienced some of these side effects-
very irritable when it wears off; sometimes difficult to fall asleep, memory loss, hear music in my head that won't stop.

I hope this information will be useful to others,
Nikki Hughes